MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 5 LT; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 5 LT; FEMORAL TRIALS
Catalog Number 254500715
Medical Device Problem Codes Break (1069); Material Deformation (2976); Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, there was a broken and worn pinnacle 32mm +4/10 degree liner trial.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: 1.Was there a surgical delay? if yes, what is the duration of the delay? no.2.Did it break into two or more pieces? if no, please specify the alleged deficiency of the instruments.Were they bent, stripped, cross-threaded, etc.? yes, product code: 254401005 & product name: attune femoral introducer broke into 2 pieces.All other items were scratched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9, h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "broken and worn pinnacle 32mm +4/10 degree liner trial" and "product code: 254401005 & product name: attune femoral introducer nroke into 2 pieces.All other items were scratched".The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that attune cr fem trial sz 5 lt has broken across one of the condyles; fragments were returned for evaluation.No other defects that could have contributed to the reported event were observed, only signs of normal and constant usage were identified.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 5 lt would have contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE CR FEM TRIAL SZ 5 LT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20451803
Report Number1818910-2024-21660
Device Sequence Number15625748
Product Code HWT
UDI-Device Identifier10603295133872
UDI-Public(01)10603295133872(10)MVMBWC940
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500715
Device Lot NumberMVMBWC940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer10/29/2024
11/05/2024
12/10/2024
12/13/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/01/2024
11/06/2024
12/11/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown